Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Tampa Bay, FL

June 4, 2016Levy County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 4, 2016, 4:12 PM EDT for Levy County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2016, 4:12 PM EDT (20:12 UTC)
Expired
Jun 4, 2016, 4:45 PM EDT
In force
33 min
Issued by
NWS Tampa Bay, FL

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 144 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1517 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

651 
WWUS82 KTBW 042012
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
412 PM EDT SAT JUN 4 2016

FLZ239-042045-
INLAND LEVY-
412 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEVY COUNTY...

AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRONSON...MOVING
NORTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRONSON...EAST BRONSON AND WILLISTON HIGHLANDS. 

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2954 8265 2954 8256 2948 8256 2948 8250
      2930 8249 2928 8274 2951 8285 2955 8266
TIME...MOT...LOC 2012Z 165DEG 11KT 2937 8263 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 4, 2:32 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 4, 2:32 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
232 PM EDT SAT JUN 4 2016

.SHORT TERM (Tonight-Sunday)...
An upper-level trough over the Great Lakes region will continue to
shift eastward tonight through Sunday, with another cut off low
meandering over Texas. High pressure will remain southeast of
Florida. At the surface, the ridge axis will hold its position
across the northern portion of the peninsula, with a southeast to
south wind flow continuing. At the same time, an area of low
pressure currently over the western Cross the area for the rest of
today and into the first part of tonight could lead to MVFR or brief
IFR conditions. Any leftover Caribbean will be entering the southern
Gulf of Mexico. Further details discussed in the long term section
below.

For the rest of today, expect scattered showers and thunderstorms to
form along the west coast sea breeze boundary as it pushes inland,
with some of the convection making its way back toward the west
coast as the sea breeze circulation collapses. Most of the rain
should be out in the Gulf by around midnight or so, with a quiet
overnight expected.

Moisture will increase for Sunday ahead of the approaching low, with
precipitable water values climbing above 2 inches. Expect higher
rain chances area-wide compared to today, with the best chances
across the interior as the sea breeze gets pushed inland.

.LONG TERM (Sunday Night-Saturday)...
Some uncertainty still exists regarding the first couple of days
of the forecast period with regards to a tropical disturbance in
the Western Caribbean approaching and affecting Florida. The
GFS/ECMWF continue to be fairly similar with the location and
timing of a low (most likely becoming tropical in nature)
forecast to develop near the Yucatan on Sunday with this low then
lifting north-northeast through the eastern Gulf of Mexico during
Monday and Monday night. Models still differ some with the overall
development and intensity of this system...but despite this a
blend of these models will still be used during this time frame.

In using a blend of the models the heaviest rains and strongest
winds associated with this developing tropical system would
affect the region during Monday and Monday night, with some
improving conditions expected by late on Tuesday as the low lifts
out to the northeast. Since we are talking about a system that has
yet to develop, a lot could still change between now and then, so
stay tuned to the latest forecasts and updates. In any event, the
main impact from this system at the current time appears to
flooding rains with widespread amounts of 4 to 6 inches a good
bet, with higher amounts possible where the training of cells
occur.

In addition the possibility of isolated tornadoes and marine
waterspouts will be possible as wind shear through the
atmospheric column increases across the region as this system
approaches and moves across the region, especially during Monday
afternoon and night. Based on the current model track of this
system somewhere toward the Big Bend area of Florida, coastal
flooding may also become an issue as well, especially during times
of high tides during Monday and Monday night and continuing into
early Tuesday.

During Wednesday through Saturday a trailing trough axis in the
wake of the aforementioned system combined with lingering deep
tropical moisture (PW's 1.7 to 2+ inch range) across central and
southern portions of the forecast area will keep rain chances in
the forecast with scattered to numerous showers and storms
expected daily, with slightly lower rain chances across the far
north where somewhat drier air will reside. Considerable
cloudiness and high rain chances will keep max temperatures
slightly below normal on Monday...then a return to above normal
temperatures are expected the remainder of the week with overnight
lows in the mid 70s inland areas, and upper 70s along the coast
with daytime highs in the upper 80s to around 90 along the coast,
and lower to mid 90s inland.

&&

.AVIATION...
Scattered thunderstorms across the area for the rest of today and
into the first part of tonight could lead to MVFR or brief IFR
conditions. Any leftover thunderstorm activity should be west of
the terminals by 04Z if not before. VFR is expected otherwise.

&&

.MARINE...
Southeast winds will continue through the weekend, with an onshore
component developing each afternoon. Winds will increase out of the
south as a developing area of low pressure makes its way into the
southern Gulf of Mexico. This low is expected to make its way into
the eastern Gulf and then across the Florida peninsula Monday night,
and then out into the Atlantic on Tuesday. Winds and seas are
expected to increase to Small Craft Advisory criteria, with gusts to
gale force likely. Winds and seas will then subside during the day
on Tuesday.

&&

.FIRE WEATHER...
No fire weather concerns over the next few days as relative
humidity values will remain above critical levels.

&&

.Preliminary Point Temps/PoPs...
TPA  77  91  78  86 /  50  40  40 100
FMY  76  92  77  87 /  40  40  40 100
GIF  76  93  76  85 /  30  60  30 100
SRQ  76  89  78  85 /  40  30  40 100
BKV  74  92  75  85 /  50  40  30 100
SPG  78  91  78  86 /  40  30  40 100

&&

.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...05/Carlisle
MID TERM/LONG TERM/DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Jun 4, 5:36 AM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
536 AM EDT SAT JUN 4 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-051000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
536 AM EDT SAT JUN 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER
THIS AFTERNOON AND INTO THIS EVENING. THUNDERSTORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY
RAINS... AND FREQUENT DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...POTENTIAL TROPICAL SYSTEM IMPACTS...
AN AREA OF DISTURBED WEATHER OVER THE WESTERN CARIBBEAN SEA IS
FORECAST TO EMERGE INTO THE GULF OF MEXICO ON SUNDAY. THIS SYSTEM
HAS THE POTENTIAL TO DEVELOP INTO A TROPICAL CYCLONE AS IT MOVES
NORTH AND NORTHEAST TOWARD THE FLORIDA PENINSULA SUNDAY NIGHT AND
MONDAY. WHILE IT IS TOO EARLY TO KNOW THE EXACT STRENGTH AND
EVENTUAL TRACK OF THIS SYSTEM...HEAVY RAINS AND GUSTY WINDS ARE
LIKELY TO IMPACT PORTIONS OF OUR AREA MONDAY INTO TUESDAY. RIVER
AND SMALL STREAM FLOODING IS POSSIBLE. WATERSPOUTS AND ISOLATED
TORNADOES MAY ACCOMPANY SOME OF THE RAIN BANDS. HAZARDOUS SURF...
DANGEROUS RIP CURRENTS...AND COASTAL FLOODING ARE ALL LIKELY IF
THIS SYSTEM DEVELOPS AS EXPECTED.

MARINERS CAN EXPECT 20 TO 30 KNOT WINDS WITH HIGHER GUSTS AND SEAS
OF 12 TO 16 FEET AS THE SYSTEM APPROACHES FROM THE SOUTHWEST.
MARINERS ARE URGED TO MONITOR THE LATEST FORECASTS ON THIS
DEVELOPING SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

In the hours before

Special weather statement, Jun 4, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
412 PM EDT SAT JUN 4 2016

FLZ239-042045-
INLAND LEVY-
412 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEVY COUNTY...

AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRONSON...MOVING
NORTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRONSON...EAST BRONSON AND WILLISTON HIGHLANDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2954 8265 2954 8256 2948 8256 2948 8250
      2930 8249 2928 8274 2951 8285 2955 8266
TIME...MOT...LOC 2012Z 165DEG 11KT 2937 8263

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:09 PM EDTSpecial Weather StatementTBWPinellas36 min
Jun 3, 10:18 PM EDTAreal Flood AdvisoryTBWPinellas57 min
Jun 4, 4:48 PM EDTSpecial Weather StatementTBWLevy27 min
Jun 4, 5:02 PM EDTSpecial Weather StatementTBWCharlotte28 min
Jun 4, 5:53 PM EDTSpecial Weather StatementTBWCharlotte37 min
Jun 4, 6:48 PM EDTSpecial Weather StatementTBWCharlotte27 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.